|Toxic med combos
Dec 5, 2002
I recently was taken off all my meds because I had developed Lactic Acidosis. I was on Zerit, Videx, Viread & Sustiva. I am currently being monitored month to month and know that I will eventually be going back on. My doctor is talking about replacing the Zerit and Videx with Ziagen when it is time to go back on. Isnt this medicine known for the same kind of problem to develop? My Doctor says it was the Zerit and the fact that I am female that caused the Lactic Acidosis. Please Advise
| Response from Dr. Boyle
It was actually probably the combination of Zerit and Videx and most clinicians now attempt whenever possible to avoid combining those 2 drugs. Separately, the medications have a relatively low incidence of lactic acidosis and therefore they should generally be used in combination with other nucleoside analgues, not together. As far as the Ziagen, it is associated with a hypersensitivity reaction, but this is not the same thing as lactic acidosis. Recent studies, although small, have indicated that Ziagen is probably the right choice in this situation.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.